Category Archives: Statin drugs

Big Pharma Makes a Killing on Statin Drugs

Health Impact News has this article on a new study that suggests that doctors should give all patients over the age of 75 statin drugs to keep cholesterol levels down. The article links to other articles questioning the validity of anti-cholesterol studies and showing that statin drugs are really not shown to lower cholesterol. Except the makers of the drugs have been making a lot of money in their scam.

I have mentioned this here before, but both my parents had been eating healthy for a long time. They had been eating a goodly amount of fruits and vegetables as well as having fish and poultry and reducing or eliminating entirely red meat from their diet. But at some point my father had been given lipitor to lower cholesterol levels. I have a feeling that his cholesterol was not high, and that it was “maybe a little high,” and that the doctor gave him lipitor to prevent it from getting higher. But if it was only a little high the doctors could’ve suggested looking at the diet more closely. I now believe that his cholesterol probably was at a normal level, but the doctor just wanted to give him the drug anyway, probably because the doctor is getting a lot of free stuff from the drug company.

I really believe that, had he not been given lipitor, my father would not have had the two strokes he had in 2013, or the arterial blockage that was found and that was in too difficult a location and so surgery was not an option, and that he would not have developed his Alzheimer’s that is now in the “last stage,” and other further complications. (UPDATE: He died.)

A commenter to the Health Impact News article mentioned that statin drugs inhibit the effects of vitamin K2, or deplete K2, which then causes the buildup of calcium where it doesn’t belong, such as the arteries or heart. Vitamin K2 effects in efficient calcium distribution and prevents that aforementioned calcium maldistribution. Statin drugs interfere with that, so because of this interference with vitamin K2 the statins can actually cause people to have strokes or heart attacks. Here is a 2015 study which shows just that.

Advertisements

What Establishment Medicine Has Wrought (Updated Below, 1/27/19)

Just a follow-up on my post about my 86-year-old father, who had two strokes in 2013, has an arterial blockage, and my mother moved him to a “memory care” facility in September.

Since then, in November he was sick again and had a severe drop in blood pressure. They diagnosed it as probably a urinary infection. But he recovered from that. He hadn’t been able to move back to the memory care place because he has too much difficulty in moving and needs more than two people to help him go from wheelchair to bed and vice versa. And then this past week he has pneumonia and is on antibiotics.

As I wrote in my earlier post, I really believe that he wouldn’t have had the arterial blockage or the two strokes if he had not been given that statin drug, lipitor. As I wrote in that post, “It is my belief that such a drug that consists of synthetic chemicals has some kind of effect on the circulatory system, making changes to it in some way. (These articles, this, this, and this, assist me to reach that conclusion even if they don’t state that explicitly. But I tend to read between the lines on these kinds of things.)”

So in other words, we are dealing with this whole ordeal, especially my mother going through all this (they’ve been married for over 65 years), unnecessarily. Except these drugs are making the pharmaceutical industry a lot of money. And as I also have mentioned a few times, I am working on a lengthy piece on my own experiences with my medical ordeal from the late 1990s to the late 2000s, and the Establishment doctors who know nothing about nutrition and who really just want to give people drugs. I’ll have that post on here soon, I hope.

UPDATE: My mother has told me that my father has lost weight, because he’s not eating well. It has to do with his brain’s inability to let him know that he’s hungry, because of his Alzheimer’s. My mother doesn’t want him to be on feeding tubes, because whenever that has happened he tries to pull them out. The nurse at the nursing home has told my mother that he is in the last stage of Alzheimer’s, and qualifies for hospice care. So, she is now looking into hospice care for him. (UPDATE on March 16, 2019: He died.)

Negative Effects of Statin Drugs, Strokes, and My Father

I still haven’t completed my post on my experiences with doctors and their bad advice and prescription drugs/side effects that was mainly from about 1999 to 2008. But I am sure that will be finished at some point soon.

But for now I wanted to mention that my father who is 86 is now in a memory care facility. He has Alzheimer’s among other problems. My mother had been caring for him at home where they have lived since 1957, but she could no longer handle it, and didn’t want to have a live-in aid, which is what would have been required. He has a huge difficulty walking and his coordination in sitting himself down in a chair was very difficult.

They both had been taking good care of themselves since at least the 1990s, which is what he told me. Way reducing or eliminating red meat, as well as processed foods and having a goodly amount of fruits and vegetables each day. During the 2000s he told me that he was taking lipitor, a statin drug, supposedly for cholesterol. I don’t really believe that at that time he actually had such high cholesterol that the statin drug was necessary. It was my conclusion that his cholesterol maybe was “a little high,” and that the establishment doctor wanted to give him the drug to prevent the cholesterol level from getting higher. If the doctor were informed and experienced on the importance of nutrition, he would have instead told my father to increase foods that were of an anti-inflammatory nature, such as fish which is high in omega 3, as well as the extra virgin olive oil that my mother told me they have been having.

Prior to all this, my father had two strokes in 2013, a “mild” one and then a week later a “major” stroke. Also at that time they discovered that he had an arterial blockage, that was located in a difficult part of his neck, so they decided that surgery would be too risky and to just leave it alone and hope for the best. He recovered quite quickly and was back home with my mother a month or so later. The only major issue was that he was walking more slowly and his memory was not as good, and he had some confusion at times. But it wasn’t too bad.

But I really believe that he wouldn’t have had those strokes and the arterial blockage had he not been given that lipitor statin drug. It is my belief that such a drug that consists of synthetic chemicals has some kind of effect on the circulatory system, making changes to it in some way. (These articles, this, this, and this, assist me to reach that conclusion even if they don’t state that explicitly. But I tend to read between the lines on these kinds of things.)

So, in my view, a drug that was theoretically intended to lower cholesterol levels and thus would lower the risk of strokes or heart attacks, was probably a main contributor to my father’s strokes. What else could have caused that? For years, he had been eating healthy foods and not having bad foods, processed foods, etc. He certainly wasn’t under too much stress because he retired about 12 or 13 years prior to the strokes.

And my father had been doing very well all these 5 years since those strokes, but in the past year his walking and ability to sit down in a chair, shower, etc. was more difficult. My mother had an aide come in to help him with morning showering, but the rest of each day was too difficult for her to help him.

So, she moved him to a “memory care” facility just a few weeks ago. After beginning there, the practitioners there took him off one of the two drugs he had been taking for his memory (aricept and memantine, but I’m not sure which one has been stopped), supposedly because one of its side effects may be what’s causing him to have such difficulty walking. But now, my mother tells me his memory and condition is worse, and that he “hardly talks,” and still walking with great difficulty and needs the wheelchair. She said that now he doesn’t even recognize her, which wasn’t the case a day or two ago.

I’ll bet the practitioners at the memory care facility didn’t gradually stop the drug or otherwise stop it in some controlled way.  Those drugs are very strong. They are synthetic chemicals that our bodies probably don’t want to have in them.

It’s just another case that reinforces my views against pharmaceutical drugs, and that they cause worse problems, or worsen conditions in the long run. Or, if someone is used to taking something like that, removing it suddenly could also worsen the condition.